Alert archive / Kentucky / Flash Flood Warnings in 1997

Flash Flood Warning 64, NWS Paducah, KY

June 13, 1997Fulton County, Hickman County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jun 13, 1997, 4:23 PM CDT for Fulton County, Hickman County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1997, 4:23 PM CDT (21:23 UTC)
Expired
Jun 13, 1997, 6:30 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Fulton County, KY, Hickman County, KY

The radar

The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 132124
FFWPAH
KYC075-105-132330-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
423 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  630 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST KENTUCKY
 
   ...FULTON COUNTY...HICKMAN COUNTY
 
AT 420 PM...DOPPLER RADAR INDICATED BETWEEN 1 AND 2 INCHES OF RAIN HAS
FALLEN SINCE 315 PM. MORE THUNDERSTORMS WILL MOVE OVER THE REGION THIS
EVENING...WITH ANOTHER 1 TO 2 INCHES POSSIBLE. THIS WILL CAUSE FLASH
FLOODING.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR` TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
 
DH/ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:25 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 1:25 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT FRI JUN 13 1997

FORECAST ISSUE OF THE DAY... PRECIP CHANCES TONIGHT

LATEST 1KM VIS/8KM IR SATELLITE SHOWING GRADUALLY WEAKENING REMNANTS OF
MCS MOVING THROUGH EASTERN PART OF FA.  COOLEST CLOUD TOPS MAINTAINING
STATUS QUO AS SYSTEM MOVES INTO -6 LIFTED INDICES (SSL - ADAP).  ON THE
POSITIVE SIDE...MCS HAS WORKED TO STABALIZE ATMOSPHERE A BIT OVER
SEMO/WKY/SIL...EVEN WITH SUNSHINE RETURNING.

MODELS IN DECENT AGREEMENT IN SHARPENING H5 TROF AS S/W ENERGY MOVES
ALONG MO/AR BORDER ACROSS FA TONIGHT.  LAYER MEAN RH FIELDS AND FCST
SOUNDINGS REVEAL 70%+ FROM  H10-H7 THROUGH 12Z SAT.  THIS...IN COMBO
WITH H8-H5 VERT VEL BULLSEYE AND NOSE OF H8 JET POKING INTO SOUTHERN
PART OF FA...WILL KEEP CHANCE/LIKELY POPS ACROSS AREA TONIGHT.

AS WEAK COOL FRONT SAGS SOUTH ACROSS AREA OVERNIGHT...DRIER AIR WILL
BEGIN TO FILTER INTO AREA...PUTTING A GRADUAL END TO PRECIP.  THINKn
EARLY MORNING POP A GOOD IDEA OVER SWIN/WKY/SIL...WITH DRIER
CONDITIONS IN SEMO AS NEGATIVE VORT ADVECTION TAKES HOLD.

FWC/FAN LOW TEMPS LOOK GOOD (VERIFIED BY 2M TEMPS FROM ETA) WITH
UPPER 60S TONIGHT.

KEYSOR

In the hours before

Local storm report, Jun 13, 1:10 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
107 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 PM                              IN   WIND DAMAGE
06/13/97   POSEY                          TREES DOWN NEAR
                                          POSEYVILLE...SOLITUDE
                                          ...AND FARMERSVILLE
                                          REPORTED BY COUNTY SHERIFF
Special weather statement, Jun 13, 3:34 PM CDT, 49 minutes before
INZ081-082-086>088-KYZ015>022-140230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT FRI JUN 13 1997

...SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHWEST
INDIANA AND WESTERN KENTUCKY HAS BEEN CANCELLED. THE SEVERE STORMS THAT
PROMPTED THE WATCH MOVED EAST.

HOWEVER...ADDITIONAL STORM DEVELOPMENT IS EXPECTED EARLY THIS EVENING
AND OVERNIGHT. WE WILL CONTINUE TO MONITOR THIS AREA CLOSELY. STAY
TUNED TO NOAA RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST
UPDATES.

DH
Local storm report, Jun 13, 3:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

115 PM                              KY    WIND DAMAGE
06/13/97   HENDERSON                      SEVERAL TREES AND A
                                          POWERLINE DOWN IN AND
                                          AROUND HENDERSON

JK
Local storm report, Jun 13, 3:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

115 PM                              KY    WIND DAMAGE
06/13/97   HENDERSON                      SEVERAL TREES AND A
                                          POWERLINE DOWN IN AND
                                          AROUND HENDERSON

JK
Local storm report, Jun 13, 4:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0403 PM                             KY    LARGE HAIL AND WIND DAMAGE
06/13/97   CLINTON                        .75 INCH HAIL
           HICKMAN                        TREES DOWN AND PENNY SIZE
                                          HAIL IN CLINTON

JK/DH
Local storm report, Jun 13, 4:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0403 PM                             KY    LARGE HAIL AND WIND DAMAGE
06/13/97   CLINTON                        .75 INCH HAIL
           HICKMAN                        TREES DOWN AND PENNY SIZE
                                          HAIL IN CLINTON

JK/DFH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:02 PM CDTSevere Thunderstorm WarningPAHLivingston28 min
Jun 13, 1:00 PM CDTSevere Thunderstorm WarningPAHHenderson, Webster30 min
Jun 13, 1:49 PM CDTSevere Thunderstorm WarningPAHMuhlenberg26 min
Jun 13, 3:43 PM CDTSevere Thunderstorm WarningPAHHickman32 min
Jun 13, 4:44 PM CDTSevere Thunderstorm WarningPAHCalloway, Marshall31 min
Jun 13, 4:52 PM CDTSevere Thunderstorm WarningPAHFulton38 min
Jun 13, 5:08 PM CDTSevere Thunderstorm WarningPAHTrigg37 min
Jun 13, 5:35 PM CDTSevere Thunderstorm WarningPAHChristian40 min
Jun 13, 6:02 PM CDTSevere Thunderstorm WarningPAHMuhlenberg, Todd43 min
Jun 13, 6:16 PM CDTTornado WarningPAHMuhlenberg29 min

Nearby

Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.